MAUDE Adverse Event Report: ZIMMER BIOMET, INC. LOCK SCREW 1.5X20MM; TRAUMA IMPLANTS

ZIMMER BIOMET, INC. LOCK SCREW 1.5X20MM; TRAUMA IMPLANTS
Model Number N/A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - medical product: catalog #: 131220157, 1.5mm lock plate t-shape small, lot # (b)(6).Catalog #: 131220416, lock screw 1.5x16mm, lot # rm282s.Catalog #: 131220418, lock screw 1.5x18mm, lot # rm869p.Catalog #: 131220522, non lock screw 1.5x22mm, lot # m12641a.G2: czech republic.D1 & d4 - it cannot be confirmed which screw backed out.Therefore, all screws are being reported.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-00160, 0001825034-2023-01410, 0001825034-2023-01723, 0001825034-2023-01725 h3 other text : location unknown.
 
Event or Problem Description
It was reported that during a routine radiograph, it was found that the implanted plate was fractured.The patient states there was no fall, injury, or violence which would have caused this fracture.The patient was revised approximately 2 months post implantation.Radiographic review further discovered that there was partial withdrawal of the trapezium screw in addition to the implant fracture and malunion.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).Reported event was confirmed as radiographs showed two views of the first carpal metacarpal joint demonstrate malleable plate and screw fixation device which appears to be fractured.Partial withdrawal of the trapezium screw.Incomplete bony fusion of the joint space.No product was returned or pictures provided of the screws; visual and dimensional evaluations could not be performed.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
LOCK SCREW 1.5X20MM
Common Device Name
TRAUMA IMPLANTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17372453
Report Number0001825034-2023-01724
Device Sequence Number3874695
Product Code HRS
UDI-Device Identifier00887868013676
UDI-Public(01)00887868013676(11)211215(10)RM692R
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K081546
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number131220420
Device Lot NumberRM692R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight90 KG